MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-652050
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with the pusher and 4fr glide catheter for analysis.The strain relief on the distal heater coil section was noted to be slightly folded.The heater coil appeared compressed.The implant coil was noted to be stuck inside the catheter and was unable to be removed despite repeated flushing.The proximal section of the pusher was extremely stretched.The pusher was dissected to expose the attachment tether tip shape.The attachment tether tip was twisted and appeared to have detached from repetitive manipulations.Based on the available information and evaluation of the returned device, the complaint can be confirmed.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during advancement through a 4f catheter, the embolization coil became stuck.During the attempt to remove the coil, it detached in the catheter.Both segments of the coil were removed from the patient together with the catheter.There was no reported patient injury or intervention.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7926392
Report Number2032493-2018-00209
Device Sequence Number1936931
Product Code KRD
UDI-Device Identifier00810170016158
UDI-Public(01)00810170016158(11)180518(17)230430(10)18051855B
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number45-652050
Device Catalogue Number45-652050
Device Lot Number18051855B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight72